California, 2008Cold in California, July 21 to 22, 2008
July 21 to 22, 2008 · NWS STO · 2 events in 2 counties and zones
Calm winds after a Delta Breeze combined with mostly clear skies to allow overnight temperatures to drop to unseasonably cool levels in the northern San Joaquin and southern Sacramento Valleys.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Calm winds after a Delta Breeze combined with mostly clear skies to allow overnight temperatures to drop to unseasonably cool levels in the northern San Joaquin and southern Sacramento Valleys.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before the first event at Jul 21, 5:30 AM PST, 50 minutes earlier.
Area forecast discussion, Jul 21, 5:30 AM PST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
630 AM PDT MON JUL 21 2008
AVIATION DISCUSSION UPDATED
.DISCUSSION...
INTERESTING WEATHER PATTERN CONTINUES ACROSS THE REGION EARLY THIS
MORNING. UPPER LOW REMAINS OFF THE NORTHWEST COAST OF CALIFORNIA AND
IS BEGINNING TO SHOW SOME ENHANCEMENT ON WATER VAPOR IMAGERY ACROSS
THE FAR NORTHWEST PORTION OF THE STATE. THE MOISTURE PLUME EXTENDING
NORTHEASTWARD FROM THE REMNANTS OF A TROPICAL SYSTEM TO THE
SOUTHWEST OF CALIFORNIA REMAINS IN PLACE ACROSS CENTRAL CALIFORNIA
UP INTO CENTRAL NEVADA. A FEW SHOWERS AND THUNDERSTORMS DEVELOPED
ALONG THIS PLUME ON SUNDAY WITH A FEW LOCATIONS IN THE NORTHERN
SIERRA RECEIVING LESS THAN A TENTH OF AN INCH OF RAIN.
THE UPPER LOW IS EXPECTED TO BEGIN TO MOVE TO THE NORTH COAST LATER
TODAY AND THEN INLAND ACROSS FAR NORTHERN CALIFORNIA TONIGHT.
MOISTURE WITH THE LOW IS RATHER LIMITED WITH DEEPER MOISTURE
EXPECTED TO REMAIN FURTHER NORTH AND WEST OF THE FORECAST AREA...
THOUGH EXPECT THAT THERE WILL BE ENOUGH FOR A FEW SHOWERS AND
THUNDERSTORMS LATER THIS AFTERNOON CONTINUING INTO TONIGHT AS THE
LOW MOVES INLAND.
COOLER TEMPERATURES WILL ARE EXPECTED ACROSS MOST OF THE REGION
TODAY AS MODERATELY STRONG ONSHORE FLOW CONTINUES. AREAS THAT SAW
MUCH OF THERE COOLING YESTERDAY MAY ACTUALLY GO UP A FEW DEGREES
TODAY. THE MARINE LAYER REMAINS FAIRLY DEEP (AROUND 2500-3000 FT)
AND GIVEN THE GOOD ONSHORE GRADIENT WE/LL LIKELY SEE SOME MORNING
LOW CLOUDS INTO ABOUT THE LOWER THIRD OF THE SACRAMENTO VALLEY.
THE UPPER LOW PUSHES OFF TO OUR NORTHEAST ON TUESDAY WITH HIGH
PRESSURE QUICKLY REBUILDING ACROSS THE REGION LEADING TO WARMER
TEMPERATURES ACROSS THE REGION FOR THE REMAINDER OF THE WEEK. WE/LL
HAVE TO KEEP AN EYE ON HURRICANE FAUSTO WHICH IS PRESENTLY WEST
SOUTHWEST OF THE SOUTHERN TIP OF BAJA CALIFORNIA. THE HURRICANE IS
FORECAST TO CONTINUE MOVING NORTHWESTWARD AND WEAKEN THIS WEEK...
AND DEPENDING ON HOW FAR NORTH IT MAKES IT BEFORE DISSIPATING WE MAY
EVENTUALLY SEE SOME MID AND UPPER LEVEL MOISTURE FROM ITS REMNANTS
LATE IN THE WEEK AND THIS WEEKEND.
&&
.AVIATION...UPDATE
MARINE LAYER AROUND 2600 FT WITH SW SFC WND 25G35KTS IN THE
DELTA...GRADUALLY DECREASING. ST LIMITED IN AREAL COVERAGE AND
THICKNESS DUE TO ACCAS SCT-BKN120. ONLY FEW-SCT ST IMPACTING EXTREME
SRN SAC VALLEY AND NRN SJ VALLEY THRU 15-16Z...EXCEPT AREAS BKN012
VCNTY KMHR. ISOLD TS EXPECTED TO DEVELOP THIS AFTN AND EVENING
OVER INTERIOR NRN MTNS AND HIGHER TERRAIN OF SIERRA WITH FAIRLY
LIGHT SFC WND OUTSIDE TS...G25-30KTS VCNTY TS. JCLAPP
&&
.STO WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jul 21, 4:50 AM PST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
550 AM PDT MON JUL 21 2008
CAZ013>019-063-064-066>069-221400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
550 AM PDT MON JUL 21 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.
.DAY ONE...TODAY
A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
MOUNTAINS TODAY AND TONIGHT...OTHERWISE NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
Cold/Wind Chill, Southern Sacramento Valley
- When
- July 21, 6:20 AM PST
- Where
- Southern Sacramento Valley forecast zone
- Reported by
- ASOS
A daily minimum temperature record of 52 degrees was tied at the Sacramento Executive Airport. The temperature had been previously reached in 1951.
Cold/Wind Chill, Northern San Joaquin Valley
- When
- July 22, 6:23 AM PST
- Where
- Northern San Joaquin Valley forecast zone
- Reported by
- ASOS
A daily minimum temperature record of 52 degrees was set at the Stockton Airport. This broke the previous record of 53 degrees set in 2001.
- Cold/Wind Chill
- Cold or wind chill below warning criteria that caused deaths, injuries or damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Illinois, July 21, 20082 deaths · 4 injured · $105,000 · 82 kt wind · 28 events
- Hail and Damaging Winds in Iowa, July 21, 2008$2.5 million · 1.75 in hail · 81 events
- Tornado and Hail in Illinois, July 21, 2008$485,000 · EF1 · 39 events
- Hail and Damaging Winds in Indiana, July 21 to 22, 2008$765,000 · 1.75 in hail · 48 events
- Damaging Wind and Heavy Rain in Arizona, July 21, 20083 injured · $1.0 million · 60 kt wind · 2 events
- Hail and Damaging Winds in South Carolina, July 21, 2008$525,000 · 1.25 in hail · 29 events
- Damaging Winds and Lightning Strike in Illinois, July 21, 2008$645,000 · 70 kt wind · 21 events
- Damaging Winds in Illinois, July 21, 2008$300,000 · 65 kt wind · 24 events
- Hail and Damaging Winds in Iowa, July 21 to 23, 2008$161,000 · 70 kt wind · 35 events
- Hail and Damaging Winds in North Carolina, July 21, 2008$500,000 · 80 kt wind · 11 events
- Hail and Damaging Winds in Georgia, July 21, 2008$218,000 · 1.25 in hail · 26 events
- Hail and Damaging Winds in North Carolina, July 21 to 22, 2008$180,000 · 1.75 in hail · 30 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 111884, 111881.